Friends....February 28th is rare disease day. I'm posting this because it could save someone's life (including mine). When it comes to rare conditions, ER docs don't always know how to recognize unusual symptoms. They mean well, but they aren't always familiar with those of us that are unusual cases.
So here's the information I want to share: if you come across someone wearing an "Adrenal Insufficiency" bracelet and if they have been in an accident or if they passed out, know that you're dealing with what could be a life threatening condition. Just like an epipen for anaphylaxis, those of us with adrenal insufficiency carry an emergency injection at all times to be administered by first responders on the way to the hospital. The person might be confused. Look in their bag for instructions to go with their bracelet when you call 911.
A delay in treatment of 15 to 30 min could be life threatening. I've personally experienced the delay in treatment while docs said "this doesn't look like adrenal insufficiency." It's happened to both my sister and I in the ER on multiple occasions. We now carry instructions for immediate administration of IV hydrocortisone, as a delay can be deadly.
So notice the medical bracelets worn by others. And if I'm ever in an accident and you are with me, make sure I get that shot!